An orbit theorem for Steiner triple systems

Peter J. Cameron*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)


An automorphism group of a nontrivial (possibly infinite) Steiner triple system has at least as many block-orbits as point-orbits. The proof is a translation of that in the finite case, with a small twist. For block size 4, the argument fails, and, indeed, the stronger statement (involving block-tactical decompositions) is false.

Original languageEnglish
Pages (from-to)97-100
Number of pages4
JournalDiscrete Mathematics
Issue number1-3
Publication statusPublished - 15 Feb 1994


Dive into the research topics of 'An orbit theorem for Steiner triple systems'. Together they form a unique fingerprint.

Cite this